Document Detail

Drop attacks and vertical vertigo after transtympanic gentamicin: diagnosis and management.
MedLine Citation:
PMID:  16749606     Owner:  NLM     Status:  MEDLINE    
Drop attacks represent a significant problem during the natural course of Meniere's disease. They are characterized by a sudden fall to the ground without loss of consciousness. Diagnosis is clinical and based on the typical description of the patient. Involvement of vertical canal is possible during Meniere's disease and also after gentamicin application. Treatment of drop attacks is still a matter of discussion; most cases have a benign course with spontaneous remission and no treatment is necessary. In severe cases, aggressive treatment (surgical or pharmacological) is necessary. A case of drop attack associated with vertical vertigo is presented. Vestibular tests were performed in order to assess the involvement of inner ear. Caloric test and ice water test reveal no response. Vestibular Evoked Myogenic Potentials are present even after high doses of gentamicin. Drop attacks and vertical vertigo can occur after transtympanic gentamicin and can be well managed with high doses of local gentamicin.
I Dallan; L Bruschini; A Nacci; M Bignami; A P Casani
Related Documents :
14158556 - Nature and treatment of bites of venomous snakes in canada: a review.
20014956 - Risperidone-related reversal of primary enuresis: an unusual case report.
24210896 - Skeletal stability of bioresorbable fixation in orthognathic surgery: a systemic review.
24550886 - Amyloid-beta related angiitis of the central nervous system: case report and topic review.
23514616 - Bilateral nongranulomatous anterior uveitis associated with chancre of the tongue: init...
15595446 - Toward a commercial synthesis of (+)-discodermolide.
Publication Detail:
Type:  Case Reports; Journal Article    
Journal Detail:
Title:  Acta otorhinolaryngologica Italica : organo ufficiale della Società italiana di otorinolaringologia e chirurgia cervico-facciale     Volume:  25     ISSN:  0392-100X     ISO Abbreviation:  Acta Otorhinolaryngol Ital     Publication Date:  2005 Dec 
Date Detail:
Created Date:  2006-06-05     Completed Date:  2006-07-07     Revised Date:  2013-03-07    
Medline Journal Info:
Nlm Unique ID:  8213019     Medline TA:  Acta Otorhinolaryngol Ital     Country:  Italy    
Other Details:
Languages:  eng     Pagination:  370-3     Citation Subset:  IM    
ENT Unit, Azienda Ospedaliero-Universitaria Pisana, Pisa, Italy.
Export Citation:
APA/MLA Format     Download EndNote     Download BibTex
MeSH Terms
Administration, Topical
Gentamicins / administration & dosage,  adverse effects*,  therapeutic use*
Meniere Disease / drug therapy*
Paralysis* / chemically induced,  diagnosis,  rehabilitation
Syncope / chemically induced*
Tympanic Membrane / drug effects
Vertigo / chemically induced*
Vestibulocochlear Nerve Diseases* / chemically induced,  diagnosis,  rehabilitation
Reg. No./Substance:

From MEDLINE®/PubMed®, a database of the U.S. National Library of Medicine

Previous Document:  Day-surgery, one-day surgery: the experience of an ENT unit in a 250 bed hospital.
Next Document:  Effects of laryngeal tuberculosis on vocal fold functions: case report.